MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR; BIPOLAR SINGLE USE CUTTING LOOP

KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR; BIPOLAR SINGLE USE CUTTING LOOP
Model Number 27040GP130-S
Medical Device Problem Codes Material Integrity Problem (2978); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer's complaint reference number for this case is (b)(4).Per se robert sapp the doctor used one of the electrodes 27040gp130-s doing a turp procedure.The wire loop portion broke off in the patient.They searched for the loop and were unable to find the loop.Per se the loop was not located during x-ray.
 
Additional Manufacturer Narrative
Per the evaluation findings the loop was broken off and not returned.The orange insulation was melted at the break and is bent in the middle.Additionally, there is black residue on the orange and yellow insulation.The ifu 97000002usca 02-2019, states " the product should not be manipulated or bent.Overloading the instrument by exerting too much force may cause the medical device to break, bend, and malfunction, and consequently injure the patient or user.Do not overload the instruments.Do not bend bent instruments back to their original positions".

Brand Name
CUTTING LOOP, BIPOLAR
Common Device Name
BIPOLAR SINGLE USE CUTTING LOOP
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm
MDR Report Key15694788
Report Number2020550-2022-00295
Device Sequence Number12438982
Product Code FAS
UDI-Device Identifier04048551393864
UDI-Public4048551393864
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/28/2022
Report Date (Section F) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040GP130-S
Device Catalogue Number27040GP130-S
Device Lot NumberRN11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/29/2022
Event Location Hospital
Date Report to Manufacturer10/28/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/29/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale